Alert archive / Nevada / Excessive Heat Warnings in 2021

Excessive Heat Warning 1, NWS Reno, NV

June 25, 20214 counties in California; 7 counties in Nevada

NWS Reno, NV issued this excessive heat warning at Jun 25, 2021, 1:44 PM PDT for 4 counties in California; 7 counties in Nevada. It took effect at Jun 27, 2021, 2:00 PM PDT. It was in force for 61 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2021, 1:44 PM PDT (20:44 UTC)
In effect from
Jun 27, 2021, 2:00 PM PDT
Expired
Jun 30, 2021, 3:10 AM PDT
In force
61 hr
Issued by
NWS Reno, NV

Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 18 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2021-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2021-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-287 J/kg
Mixed-layer LCL
1636 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

047 
WWUS75 KREV 252044
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
144 PM PDT Fri Jun 25 2021

NVZ004-270000-
/O.UPG.KREV.EH.A.0001.210627T2100Z-210701T0500Z/
/O.NEW.KREV.EH.W.0001.210627T2100Z-210701T0500Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
144 PM PDT Fri Jun 25 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM SUNDAY TO 10 PM PDT
WEDNESDAY...

* CHANGES...Upgraded watch to warning.

* WHAT...Dangerously hot conditions with temperatures up to 106.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 2 PM Sunday to 10 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Temperatures at night may only cool down to
  the upper 60s which will contribute to heat stress. A slight
  cooling is possible starting Thursday but temperatures could
  remain above normal all they way into Independence Day weekend.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ070-NVZ001-003-005-270000-
/O.UPG.KREV.EH.A.0001.210627T2100Z-210701T0500Z/
/O.NEW.KREV.HT.Y.0002.210627T2100Z-210701T0500Z/
Surprise Valley California-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
144 PM PDT Fri Jun 25 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 10 PM PDT
WEDNESDAY...

* CHANGES...Upgraded watch to advisory.

* WHAT...Temperatures up to 103.

* WHERE...Surprise Valley California, Greater Reno-Carson City- 
  Minden Area, Mineral and Southern Lyon Counties and Northern 
  Washoe County.

* WHEN...From 2 PM Sunday to 10 PM PDT Wednesday.

* IMPACTS...Increased potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

* ADDITIONAL DETAILS...A slight cooling is possible starting
  Thursday but temperatures could remain above normal all they way
  into Independence Day weekend.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ071-270000-
/O.CON.KREV.EH.A.0001.210627T2100Z-210701T0500Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola, Susanville, Westwood, 
Sierraville, and Loyalton
144 PM PDT Fri Jun 25 2021

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* CHANGES...None.

* WHAT...Dangerously hot conditions with temperatures up to 103.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From Sunday afternoon through Wednesday evening.

* IMPACTS...Extreme heat could significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...A slight cooling is possible starting
  Thursday but temperatures could remain above normal all they way
  into Independence Day weekend.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Be prepared to drink plenty of fluids, stay out of the
sun, and check up on relatives and neighbors.

Young children and pets should never be left unattended in
vehicles under any circumstances. This is especially true during
warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
5 follow-up statements
267 
WWUS75 KREV 261016
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
316 AM PDT Sat Jun 26 2021

NVZ004-280015-
/O.CON.KREV.EH.W.0001.210627T2100Z-210701T0500Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
316 AM PDT Sat Jun 26 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 2 PM SUNDAY TO
10 PM PDT WEDNESDAY...

* CHANGES...Updated afternoon maximum temperature ranges.

* WHAT...Dangerously hot conditions with temperatures 96-106
  during the afternoon hours.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 2 PM Sunday to 10 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  working or participating in outdoor activities.

* ADDITIONAL DETAILS...Temperatures at night may only cool down 
  to the upper 60s which will contribute to heat stress. A 
  slight cooling is possible starting Thursday but temperatures 
  could remain above normal all they way into Independence Day 
  weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ071-280015-
/O.UPG.KREV.EH.A.0001.210627T2100Z-210701T0500Z/
/O.EXA.KREV.HT.Y.0002.210627T2100Z-210701T0500Z/
Lassen-Eastern Plumas-Eastern Sierra Counties-
Including the cities of Portola, Susanville, Westwood, 
Sierraville, and Loyalton
316 AM PDT Sat Jun 26 2021

...HEAT ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 10 PM PDT
WEDNESDAY...

* CHANGES...Excessive Heat Watch upgraded to a Heat Advisory.

* WHAT...Hot conditions with temperatures 96-102 during the 
  afternoon hours in the lower valleys primarily along US 395.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties.

* WHEN...From 2 PM Sunday to 10 PM PDT Wednesday.

* IMPACTS...Increased potential for heat related illnesses,
  particularly for those working or participating in outdoor
  activities.

* ADDITIONAL DETAILS...A slight cooling is possible starting 
  Thursday but temperatures could remain above normal all they 
  way into Independence Day weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

CAZ070-NVZ001-003-005-280015-
/O.CON.KREV.HT.Y.0002.210627T2100Z-210701T0500Z/
Surprise Valley California-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Hawthorne, Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
316 AM PDT Sat Jun 26 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 2 PM SUNDAY TO 10 PM PDT
WEDNESDAY...

* CHANGES...Updated afternoon maximum temperature ranges.

* WHAT...Hot conditions with temperatures 98-103 during the
  afternoon hours.

* WHERE...Surprise Valley California, Greater Reno-Carson City- 
  Minden Area, Mineral and Southern Lyon Counties and Northern 
  Washoe County.

* WHEN...From 2 PM Sunday to 10 PM PDT Wednesday.

* IMPACTS...Increased potential for heat related illnesses, 
  particularly for those working or participating in outdoor 
  activities.

* ADDITIONAL DETAILS...A slight cooling is possible starting 
  Thursday but temperatures could remain above normal all they 
  way into Independence Day weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
633 
WWUS75 KREV 271454
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
754 AM PDT Sun Jun 27 2021

CAZ070-071-NVZ001-003-005-290000-
/O.UPG.KREV.HT.Y.0002.210627T2100Z-210701T0500Z/
/O.EXA.KREV.EH.W.0001.210627T2100Z-210701T0500Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Empire, and Gerlach
754 AM PDT Sun Jun 27 2021

...EXCESSIVE HEAT WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO
10 PM PDT WEDNESDAY...

* CHANGES...Upgrade to a Excessive Heat Warning.

* WHAT...Dangerously hot conditions. Afternoon highs 100 to 105 in
  valley locations with overnight lows in the mid 60s to low 70s.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Greater Reno-Carson City-Minden 
  Area, Mineral and Southern Lyon Counties and Northern Washoe 
  County.

* WHEN...From 2 PM this afternoon to 10 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those without
  access to air conditioning, working or participating in outdoor
  activities.

* ADDITIONAL DETAILS...Overnight temperatures will not cool enough
  to provide sufficient relief from the heat inside buildings
  without a functioning cooling system. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ004-290000-
/O.CON.KREV.EH.W.0001.210627T2100Z-210701T0500Z/
Western Nevada Basin and Range including Pyramid Lake-
Including the cities of Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, and Imlay
754 AM PDT Sun Jun 27 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 10 PM PDT WEDNESDAY...

* CHANGES...None.

* WHAT...Dangerously hot conditions. Afternoon highs near 105 in
  valley locations with overnight lows in the mid 60s to low 70s.

* WHERE...Western Nevada Basin and Range including Pyramid Lake.

* WHEN...From 2 PM this afternoon to 10 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the potential
  for heat related illnesses, particularly for those without
  access to air conditioning, working or participating in outdoor
  activities.

* ADDITIONAL DETAILS...Overnight temperatures will not cool enough
  to provide sufficient relief from the heat inside buildings
  without a functioning cooling system..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
761 
WWUS75 KREV 281954
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1254 PM PDT Mon Jun 28 2021

CAZ070-071-NVZ001-003>005-300000-
/O.CON.KREV.EH.W.0001.000000T0000Z-210701T0500Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-
Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, Imlay, Empire, and Gerlach
1254 PM PDT Mon Jun 28 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
WEDNESDAY...

* CHANGES...None.

* WHAT...Dangerously hot conditions. Afternoon highs 100 to 105 
  in valley locations with overnight lows in the mid 60s to low 
  70s.

* WHERE...Western Nevada Basin and Range including Pyramid Lake, 
  Northern Washoe County, Surprise Valley California, Lassen- 
  Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson 
  City- Minden Area and Mineral and Southern Lyon Counties.

* WHEN...Until 10 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  without access to air conditioning, working or participating 
  in outdoor activities.

* ADDITIONAL DETAILS...Overnight temperatures will not cool 
  enough to provide sufficient relief from the heat inside 
  buildings without a functioning cooling system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
638 
WWUS75 KREV 292134
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
234 PM PDT Tue Jun 29 2021

CAZ070-071-NVZ001-003>005-302145-
/O.CON.KREV.EH.W.0001.000000T0000Z-210701T0500Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-Mineral and Southern Lyon Counties-
Greater Reno-Carson City-Minden Area-
Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Hawthorne, 
Yerington, Smith Valley, Mina, Schurz, Sparks, Verdi, 
Gardnerville, Virginia City, Fernley, Fallon, Lovelock, 
Silver Springs, Nixon, Imlay, Empire, and Gerlach
234 PM PDT Tue Jun 29 2021

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 10 PM PDT
WEDNESDAY...

* CHANGES...None.

* WHAT...Dangerously hot conditions. Afternoon highs 100 to 105 
  in valley locations with overnight lows in the mid 60s to low 
  70s.

* WHERE...Western Nevada Basin and Range including Pyramid Lake, 
  Northern Washoe County, Surprise Valley California, Lassen- 
  Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson 
  City- Minden Area and Mineral and Southern Lyon Counties.

* WHEN...Until 10 PM PDT Wednesday.

* IMPACTS...Extreme heat will significantly increase the 
  potential for heat related illnesses, particularly for those 
  without access to air conditioning, working or participating 
  in outdoor activities.

* ADDITIONAL DETAILS...Overnight temperatures will not cool 
  enough to provide sufficient relief from the heat inside 
  buildings without a functioning cooling system.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/rev
934 
WWUS75 KREV 301010
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
310 AM PDT Wed Jun 30 2021

CAZ070-071-NVZ004-005-010500-
/O.CAN.KREV.EH.W.0001.000000T0000Z-210701T0500Z/
/O.NEW.KREV.HT.Y.0003.210630T1010Z-210701T0500Z/
Surprise Valley California-Lassen-Eastern Plumas-
Eastern Sierra Counties-
Western Nevada Basin and Range including Pyramid Lake-
Northern Washoe County-
Including the cities of Cedarville, Eagleville, Fort Bidwell, 
Portola, Susanville, Westwood, Sierraville, Loyalton, Fernley, 
Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, 
and Gerlach
310 AM PDT Wed Jun 30 2021

...HEAT ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...
...EXCESSIVE HEAT WARNING IS CANCELLED...

* CHANGES...Excessive Heat Warning downgraded to a Heat Advisory.

* WHAT...Temperatures 96-102 degrees expected during the afternoon
  hours below 5000 feet.

* WHERE...Lassen-Eastern Plumas-Eastern Sierra Counties, 
  Surprise Valley California, Western Nevada Basin and Range 
  including Pyramid Lake and Northern Washoe County.

* WHEN...Until 10 PM PDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

* ADDITIONAL DETAILS...The combined heat and mild overnight lows
  will yield heat impacts to sensitive populations, those exposed
  to the afternoon sun for long periods of time, and to those who
  do not have adequate home cooling.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

NVZ001-003-301115-
/O.CAN.KREV.EH.W.0001.000000T0000Z-210701T0500Z/
Mineral and Southern Lyon Counties-Greater Reno-Carson City-
Minden Area-
Including the cities of Hawthorne, Yerington, Smith Valley, Mina,
Schurz, Sparks, Verdi, Gardnerville, and Virginia City
310 AM PDT Wed Jun 30 2021

...EXCESSIVE HEAT WARNING IS CANCELLED...

Dangerously hot conditions are not expected areawide today.
Therefore, the Excessive Heat Warning is cancelled. Localized 
elevated heat risks will remain, especially for those sensitive 
to heat.

$$

For more information from the National Weather Service visit
http://weather.gov/rev

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this excessive heat warning went out at Jun 25, 3:38 AM PDT, 10 hours 6 minutes earlier.

Area forecast discussion, Jun 25, 3:38 AM PDT, 10 hours 6 minutes before
Area Forecast Discussion
National Weather Service Reno NV
338 AM PDT Fri Jun 25 2021

.SYNOPSIS...

One last day of isolated thunderstorms before the heat begins to
build over the region this weekend into at least Wednesday of next
week. The resurgence of the North American monsoon may bring
increased thunderstorm activity next week, especially Tuesday onward.

&&

.DISCUSSION...

Only minor changes were made to the forecast as the overall pattern
and model agreement remain constant. We'll see one last day of
isolated thunderstorms and afternoon highs about 5 degrees above
normal as the upper low off the central California coast continues
to decay. Then we are in for a heatwave, which looks to bring triple-
digit heat back to the lower valleys of western Nevada and upper 80s
to low 90s for Sierra valleys Sunday through next Wednesday.

Friday through Sunday morning:

* Thunderstorm chances will decrease today as the upper low
  continues to decay off the central California coast. The best
  chances for isolated thunderstorms will be along the Sierra south
  of Truckee to Mammoth Lakes (10-15%) and out over far eastern
  Mineral-Churchill counties (~10%). Cloud-to-ground lightning,
  brief heavy rain, small hail, and sharp temperature drop will be
  the primary threats. A ridge off the Baja California coast will
  build northeastward and join the already stout 591 dm 500 hPa high
  over southern British Columbia. Temperatures will begin to climb
  to 5-10 degrees above normal Saturday before the real heat affects
  the region Sunday through Wednesday. Upper-level warming and
  subsidence will diminish the thunderstorm potential over the
  region through at least Sunday.

Sunday afternoon through Thursday:

* The upper-level ridge will continue to strengthen overhead,
  allowing a significant heatwave to take place across much of the
  west through mid-week. Based on ensemble guidance from the NBM and
  ECMWF, record afternoon heat will be a definite possibility for
  the region through midweek. Though, dry conditions will allow for
  ample radiative cooling each night, which looks to keep overnight
  lows in the 60s for the valleys of western Nevada and 40s for most
  Sierra valleys. The only exception may be in the valleys of the
  eastern Sierra, where the northernmost influence of the North
  American monsoon moisture push keeps lows in the mid-50s.
  Thunderstorm chances might begin to creep back into the eastern
  and central Sierra Sunday into Monday as higher PWATs from the
  monsoon push into the area, allowing instability to offset the
  strong mid-level CAP overhead. Tuesday into the latter half of
  next week, thunderstorm chances begin to increase areawide as the
  upper level ridge shifts eastward, allowing for a strong southerly
  push of mid-level moisture advection from the Desert Southwest.

-Johnston

&&

.AVIATION...

Thunderstorms are expected again for today, although less coverage
than yesterday. There is a 15% chance of thunderstorms for today
over the Eastern Sierra, mainly from KTVL south to KBAN and KMMH.
For western Nevada, there is a very slight chance, less than 10%
chance of seeing any storms at KRNO, KCXP, and KMEV.

Storm chances are less than 10% over the Sierra this weekend and
less than 5% across western NV and northeast CA as a strong ridge of
high pressure begins to build over the west. With near record heat
possible, density altitude concerns will return this weekend and
persist into next week. JCM/Hoon

&&

.REV Watches/Warnings/Advisories...
NV...Excessive Heat Watch from Sunday afternoon through Wednesday
     evening NVZ001-003>005.

CA...Excessive Heat Watch from Sunday afternoon through Wednesday
     evening CAZ070-071.

&&

For more information from the National Weather Service visit...
http://weather.gov/reno

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:44 PM PDTHeat AdvisoryREVLassen, Modoc, Plumas, Sierra42 hr

Nearby

Excessive Heat Warnings in Nevada, 2021Excessive Heat Warnings in California, 2021Every excessive heat warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.